Arkansas, 2006

Hail and Damaging Wind in Arkansas, June 11, 2006

June 11, 2006 · NWS MEG · 3 events in 1 county or zone

1 thunderstorm wind, 1 lightning, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 11, 8:55 AM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 11, 8:55 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
955 AM CDT SUN JUN 11 2006

.DISCUSSION...

UPDATED FORECAST BASED UPON SATELLITE AND RADAR TRENDS SHOWING
ENHANCED CU DEVELOPING OVER NORTHERN SECTIONS OF FORECAST AREA
WITH ADDITIONAL ECHOS BEGINNING TO DEVELOP. RAISED POPS TO AROUND
40 NEAR KY/MO BORDER AND MOVED UP THE TIMING. CONVECTION APPEARS
TO BE THE RESULT OF WEAK UPPER SHORTWAVE COMBINING WITH OUTFLOW
FROM THUNDERSTORM COMPLEX IN MISSOURI MOVING THROUGH A MOISTURE
AXIS OVER NORTHEAST ARKANSAS. SLIGHT RISK CONTINUES TODAY WITH
SEVERE POTENTIAL BEING MARGINALLY SEVERE HAIL ALONG WITH LOCALLY
STRONG WIND GUSTS.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Jun 11, 2:07 AM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
307 AM CDT SUN JUN 11 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
307 AM CDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM COMPLEXES WILL CONTINUE TO DEVELOP TODAY ALONG A COLD
FRONT ACROSS SITUATED ACROSS THE MIDDLE MISSISSIPPI AND OHIO
VALLEYS. THE FRONT...ALONG WITH THESE THUNDERSTORM COMPLEXES...WILL
SLOWLY MOVE SOUTH INTO NORTHERN SECTIONS OF THE MID SOUTH LATE
THIS AFTERNOON INTO TONIGHT. THE AIRMASS ACROSS THE MID SOUTH WILL
BECOME VERY UNSTABLE BY LATER TODAY AND SOME OF THESE STORMS
COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER NORTH OF A JACKSON TENNESSEE TO
JONESBORO ARKANSAS LINE. THE BEST CHANCE FOR SEVERE WEATHER WILL
BE BETWEEN 5 PM CDT AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO
THIS EVENING ACROSS NORTHERN SECTIONS OF THE MID SOUTH.

SJM

In the hours before

Special weather statement, Jun 11, 10:44 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 AM CDT SUN JUN 11 2006

ARZ028-111715-
MISSISSIPPI AR-
1144 AM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BLYTHEVILLE AT 1144 AM CDT...
MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE
AND GOSNELL...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 11, 10:50 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1150 AM CDT SUN JUN 11 2006

TNZ019-111715-
DYER TN-
1150 AM CDT SUN JUN 11 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF MILLSFIELD AT 1150 AM
CDT...MOVING EAST AT 15 MPH.

PEOPLE IN DYER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The radar

The Memphis radar (KNQA), 64 km away, was scanning. The volume nearest the first event began at 16:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Mississippi

When
June 11, 10:57 AM CST
Where
Mississippi County, Blytheville
Measured
54 kt (62 mph) measured gust
Property damage
$10
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.917, -89.917

Lightning, Mississippi

When
June 11, 7:50 PM CST
Where
Mississippi County, Victoria
Injuries
1 direct, 0 indirect
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
35.764, -90.054 (the zone’s center; the record gives no point)

A man was injured when he was struck by lightning near Victoria. He was taken to the hospital and the extent of his injuries was unknown.

Hail, Mississippi

When
June 11, 8:27 PM CST to 8:30 PM CST
Where
Mississippi County, 4 mi S of Blytheville
Measured
0.75 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
35.867, -89.917

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515755, 5515756, 5515757.